MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Codes Break (1069); Defective Device (2588); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter was fractured.A direxion hi-flo fathom-16 system was selected for use.During the procedure, advancement of coils was difficult due to microcatheter stretching towards microcatheter tip.It was noted that the catheter fractured during attempted advancement and withdrawal, within the base catheter, with just mild to moderate force.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The device shaft was microscopically analyzed for any damage.The guidewire was stuck in the device.The device showed a fractured shaft located 40.2cm from the hub.The device was not completely separated, the inner liner was still intact.The inner liner was stretched and constricting the guidewire from movement.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that the catheter was fractured.A direxion hi-flo fathom-16 system was selected for use.During the procedure, advancement of coils was difficult due to microcatheter stretching towards microcatheter tip.It was noted that the catheter fractured during attempted advancement and withdrawal within base catheter with just mild to moderate force.The procedure was completed with a different device.No patient complications were reported.

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16259087
Report Number2124215-2023-01423
Device Sequence Number4881155
Product Code KRA
UDI-Device Identifier08714729839712
UDI-Public08714729839712
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0028721418
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale